Will a one week course of prednisolone give me moon face, and can it be caused by fostair?

I was recently hospitalised with an asthma attack, and have been given a one week course of prednisolone at 40 mg per day, and a fostair inhaler.

I wanted to ask if the weeks course of prednisolone, or the fostair inhaler are likely to give me moon face?

I was given prednisolone in childhood and it gave me moon face and I gained weight on my stomach, I am asking so that I may prepare myself.

Thank you

8 Replies

oldestnewest
  • Hi..it shouldn't but if you have had it before I would be careful and ask the pharmacist.

  • Thank you

  • The steroids do increase your appetite but 40mg for a week isn't that bad to be fair, in a few days when they really in your system if you feel your appetite coming on just munch on fruit or raw veg and it shouldn't give you moon face not that short a course. Feel better soon x

  • Thank you x

  • Hi there, I don't get the traditional moon face, but after a week my face certainly looks much rounder. I think I look different and my hubby agrees but no one else can see much of a difference. I do put on weight after a week, but think it's water weight as it always goes a few weeks after stopping.

    I think everyone is different. I will be interested to see other people's opinions.

    R

  • Hi, I've never had moonface after a week but I taper pred over a month now and I get moonface after around 3 weeks so you should be fine. I also get very very hungry I just eat what im craving tbh :)

    Lejaya

  • Wudnt think so but ur appetite will increase and u wont be able to sleep. But if u need steriods then u gota take them.

  • I am on a daily steroid at the moment. I wonder if that is why I am struggling to loose weight! :-P But so far I have only had one chest infection this winter instead of the normal 3 or 4 so I would rather the moon face than the illness. Still, 40mg isn't a lot. You should be okay.

You may also like...